Alert archive / Georgia / River Flood Warnings in 2025

River Flood Warning 124, NWS Atlanta, GA

August 24, 20254 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Aug 24, 2025, 4:29 AM EDT for 4 counties in Georgia. It took effect at Aug 24, 2025, 11:20 AM EDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Aug 24, 2025, 4:29 AM EDT (08:29 UTC)
In effect from
Aug 24, 2025, 11:20 AM EDT
Expired
Aug 24, 2025, 5:47 PM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Bibb County, GA, Houston County, GA, Jones County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

277 
WGUS42 KFFC 240829
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
429 AM EDT Sun Aug 24 2025

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Ocmulgee River near Macon affecting Bibb, Houston, Jones and 
  Twiggs Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC021-153-169-289-242030-
/O.NEW.KFFC.FL.W.0124.250824T1520Z-250825T2000Z/
/MACG1.1.ER.250824T1520Z.250825T0000Z.250825T1330Z.NO/
429 AM EDT Sun Aug 24 2025

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO MONDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Ocmulgee River near Macon.

* WHEN...From this morning to Monday afternoon.

* IMPACTS...At 18 feet, Flood stage is reached. Minor flooding 
  begins along the river upstream and downstream from the gage at 
  U.S. Highway 80 or Martin Luther King Boulevard. Portions of the 
  Ocmulgee Heritage Trail and agricultural lands well downstream 
  will be under a foot of water. Access roads and trails in Amerson 
  Park upstream of the gage site begin to flood.

* ADDITIONAL DETAILS...
  - At 3:30 AM EDT Sunday the stage was 17.2 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 18.5 feet this evening. It
    will then fall below flood stage late tomorrow morning.
  - Flood stage is 18 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363


$$
2 follow-up statements
834 
WGUS82 KFFC 241507
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1107 AM EDT Sun Aug 24 2025

...The Flood Warning continues for the following rivers in Georgia...

  Ocmulgee River near Macon affecting Twiggs, Jones, Houston and 
  Bibb Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC021-153-169-289-250600-
/O.EXT.KFFC.FL.W.0124.250824T1520Z-250825T0600Z/
/MACG1.1.ER.250824T1100Z.250824T1800Z.250825T0000Z.NO/
1107 AM EDT Sun Aug 24 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast 
  to continue.

* WHERE...Ocmulgee River near Macon.

* WHEN...Until late tonight.

* IMPACTS...Between 18 and 19 feet, Flood stage is reached. Minor 
  flooding begins along the river upstream and downstream from the 
  gage at U.S. Highway 80 or Martin Luther King Boulevard. Portions 
  of the Ocmulgee Heritage Trail and agricultural lands well 
  downstream will be under a foot of water. Access roads and trails 
  in Amerson Park upstream of the gage site begin to flood.

* ADDITIONAL DETAILS...
  - At 10:30 AM EDT Sunday the stage was 18.2 feet and rising.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:30 AM EDT Sunday was 18.2 feet.
  - Forecast...The river is expected to rise to a crest of 18.4
    feet this afternoon. It will then fall below flood stage this
    evening.
  - Flood stage is 18 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363


$$
374 
WGUS82 KFFC 242147
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
547 PM EDT Sun Aug 24 2025

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Ocmulgee River near Macon affecting Jones, Houston, Bibb and 
  Twiggs Counties.

GAC021-153-169-289-242300-
/O.CAN.KFFC.FL.W.0124.000000T0000Z-250824T2147Z/
/MACG1.1.ER.250824T1100Z.250824T1345Z.250824T1705Z.NO/
547 PM EDT Sun Aug 24 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Ocmulgee River near Macon.

* ADDITIONAL DETAILS...
  - At 4:30 PM EDT Sunday the stage was 17.5 feet.
  - Forecast...The river is expected to fall to 9 feet early
    Friday afternoon.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 24, 4:04 AM EDT, 25 minutes earlier.

Area forecast discussion, Aug 24, 4:04 AM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
404 AM EDT Sun Aug 24 2025

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Monday)
Issued at 403 AM EDT Sun Aug 24 2025

Key Messages:

  - Isolated to scattered thunderstorms this afternoon across north
    and central Georgia. Severe weather is not expected.

  - Cold front will approach Georgia this afternoon before airmass makes
    a significant push into the area overnight into Monday. Much
    drier air will mean no rain chances tomorrow.

Forecast:

Psuedo-wedge has pushed in relatively drier air this morning, with
emphasis on the relatively. Cloud cover and some patchy fog is
around, especially down in central Georgia where moisture is a bit
higher. This should clear to an extent through the morning hours. A
broad surface low is expected to form off the coast today along the
coastal baroclinic zone and push quickly to the north through the
afternoon. This will result in the end of our weak wedge and switch
around of winds to the NW. This will be a boon to a larger frontal
system pushing into from the NW, which will begin to push into the
area later this afternoon. Convergence along the front will be very
weak as a result, but it may provide for some forcing for isolated
to scattered afternoon storms across north and central Georgia.
Some clearing of the skies this afternoon should allow for temps
to rise into the mid to upper 80s, very seasonable for this time
of year.

Tonight will see the main airmass of the cold front push into
Georgia, bringing cooler, drier air to the north and the metro. Rain
chances should quickly come to an end. Lows tonight in north Georgia
and the metro will fall quickly within the drier airmass into the
mid to lower 60s, and 50s in the mountains. In central Georgia,
expect moist air to hang around a bit longer, keeping low temps
closer to 70.

Monday, cold front continues to push into the area, bringing our
first dry day across both north and central Georgia in quite a bit
(or, at least that's what it feels like). Won't completely rule out
a quick little pop up in far east central Georgia during the late
afternoon, but current forecast leans dry even there. Highs will be
near 80 in the north, mid 80s around the metro, and near or above 90
as you slide into portions of central Georgia. Given this is a true
cold continental airmass, blended in some drier, better mixed models
to lower dewpoints and up afternoon wind speeds within that post
frontal airmass.

Lusk

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 403 AM EDT Sun Aug 24 2025

Key Messages:

       - Drier and cooler weather expected through Thursday

       - Isolated rain and thunder chances may return heading into
         the weekend

Discussion:

A broad trough will be in place over much of the eastern CONUS at
the start of the long term. The trough will continue to deepen and a
reinforcing cold front will move through the region on Tuesday. This
front may have just enough moisture to squeeze out a few isolated
showers across portions of North GA during the afternoon. Following
the front, northwest flow will usher in cooler and drier air into
the region that will stick around through most of the week. A strong
surface high will gradually build across the Central CONUS extending
and eventually migrating over the Southeast through the work week.
As a result slightly below normal temperatures and dry weather
conditions are forecast for North and Central Georgia through
Thursday. Forecast high temperatures will range from the mid 70s in
North GA (upper 60s in northeast GA) to mid 80s across Central GA.
More notably forecast low temperatures will be in the mid 50s to mid
60s through the week. Needless to say, this will be a welcomed
change from the warm and wet weather we have been experiencing
recently.

Heading towards the end of this next week into the weekend, another
weather system may reignite rain and thunder chances across portions
of North and Central GA. Long term ensembles (EPS/GEFS) differ in
the evolution of this potential system and extent of precipitation
chances, thus maintained only a slight chance (25-30%) at most for
showers and thunderstorms at the tail end of the period. Details
such as timing and extent will continue to be refined in future
forecasts.

07

&&

.AVIATION...
(06Z TAFS)
Issued at 214 AM EDT Sun Aug 24 2025

Either VFR cigs or SCT cloud deck are in place at all but CSG
which has seen MVFR cigs. Expecting these to lower through the
rest of the morning, though some uncertainty given how widespread
the higher cigs remain. These would potentially be IFR. Small
chance of also seeing some MVFR vsby issues during early morning
hours, but low probability of impacts at the airfields. Skies will
SCT during afternoon with cu field developing ahead of approaching
front. Isolated TSRA possible this afternoon ahead of front as
well. Winds will be east to start, shift to NW through the
afternoon.

//ATL Confidence...06Z Update...
Medium morning cigs/vsby, high all others.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          85  65  85  61 /  30  20   0   0
Atlanta         85  66  84  63 /  50  20   0   0
Blairsville     80  58  78  54 /  60  10   0   0
Cartersville    85  62  83  60 /  50  10   0   0
Columbus        87  69  89  64 /  40  30   0   0
Gainesville     85  64  84  61 /  50  20   0   0
Macon           87  69  89  62 /  30  20   0   0
Rome            85  62  83  59 /  50  10   0   0
Peachtree City  85  65  85  61 /  50  20   0   0
Vidalia         87  71  91  65 /  30  30  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Lusk
LONG TERM....07
AVIATION...Lusk
Hazardous weather outlook, Aug 24, 4:15 AM EDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
415 AM EDT Sun Aug 24 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
415 AM EDT Sun Aug 24 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

The probability of widespread hazardous weather is low.

Scattered showers and thunderstorms will be possible ahead of a
cold front moving from northwest to southeast across north and
central Georgia on Sunday. The main time frame for storms will be
2 PM to 10 PM. The risk for severe weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

No hazardous weather is expected.

North and central Georgia will be dry through most of the week.
Storm chances may return by Friday into Saturday, though severe
weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

River Flood Warnings in Georgia, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.